It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-25-2007, 05:41 PM   #1
Senior Veteran
(female)
 
fusionqueen's Avatar
 
Join Date: Mar 2005
Posts: 1,032
fusionqueen HB Userfusionqueen HB Userfusionqueen HB User
Potassium question....??

I hope I have the right board for this question.........I am on 75 mg of Triampterene for Mineres disease.........they have now put me on Potassium as it was low. I have noticed that frequently I am passing the ENTIRE TABLET in my stool.......not just the shell...It is totally entact as the hard tablet I swalled......is there a reason for this?
Should I be taking it differently?

THANKS!

 
Old 02-26-2007, 01:29 PM   #2
Veteran
(female)
 
Join Date: Jul 2006
Location: S.C U.S
Posts: 331
Deeraysmom HB User
Re: Potassium question....??

I too take potassium everyday ....... you need to remember to drink plenty of water when taking it to help break it up .... I also take mine with my meals which also helps .... hope this helps your problem ...... Dee
__________________
" That which does not kill us, only makes us stronger "

 
Sponsors Lightbulb
   
Old 02-26-2007, 01:47 PM   #3
Senior Veteran
(female)
 
fusionqueen's Avatar
 
Join Date: Mar 2005
Posts: 1,032
fusionqueen HB Userfusionqueen HB Userfusionqueen HB User
Re: Potassium question....??

Have you had this happen before? I take mine at night with food and water.

THANKS!

 
Old 02-27-2007, 06:57 AM   #4
Veteran
(female)
 
Join Date: Jul 2006
Location: S.C U.S
Posts: 331
Deeraysmom HB User
Re: Potassium question....??

Are you taking capsule or tablet ? I take the capsule , dr told me not to be surprised to see the coating of the capsule in the toliet ..... sometimes we don't digest that part ....... Dee
__________________
" That which does not kill us, only makes us stronger "

 
Old 02-27-2007, 07:49 AM   #5
Senior Veteran
(female)
 
fusionqueen's Avatar
 
Join Date: Mar 2005
Posts: 1,032
fusionqueen HB Userfusionqueen HB Userfusionqueen HB User
Re: Potassium question....??

Mine is a white round tablet.........I have see just the shell before but have been seeing the WHOLE tablet.......strange!

 
Old 02-27-2007, 09:39 AM   #6
Veteran
(female)
 
Join Date: Jul 2006
Location: S.C U.S
Posts: 331
Deeraysmom HB User
Re: Potassium question....??

Have you mentioned this to your dr. ?
__________________
" That which does not kill us, only makes us stronger "

 
Old 02-27-2007, 02:38 PM   #7
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: USA
Posts: 1,566
6foot3 HB User
Re: Potassium question....??

Guys......taking potassium as a supplement is pretty much worthless. The FDA only allows 99 mg per tablet/capsule to be sold and yet you need 5,000 mg a day so you'd need 50 of those a day. I do believe the prescription ones are higher. The problem also is our intestines are designed to absorb minerals from fruits and vegetable and not from potassium salts from the ground. One product that is good is the Lite Salts that you can buy in the grocery stores as these are Potassium Chloride where as normal Salt is Sodium Chloride. Also Avacados, Bananas, Orange Juice, Prunes/Raisons are a few examples of high potassium foods....
__________________
To surpass the 120 yr Life Span !!!!

Last edited by 6foot3; 02-27-2007 at 04:38 PM.

 
Old 02-27-2007, 04:11 PM   #8
Veteran
(female)
 
Join Date: Jul 2006
Location: S.C U.S
Posts: 331
Deeraysmom HB User
Re: Potassium question....??

Well I have to take a supplement everyday because I'm on lasix for congestive heart failure ........ and it does help prevent all the cramps associated with fluid loss ...... and it is prescribed by my dr....... Dee
__________________
" That which does not kill us, only makes us stronger "

Last edited by Deeraysmom; 02-27-2007 at 05:47 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Potassium level and renal insufficiency flowergirl2day Kidney Disorders 15 06-24-2010 09:31 PM
...DIURETICS...?? and their affect on potassium & magnesium chrispanther Open to All Other Health Topics 1 01-24-2010 01:11 PM
Do CCBs lower Potassium levels or increase it? cartner High & Low Blood Pressure 4 07-27-2009 03:43 AM
potassium and diet question mend Kidney Disorders 5 07-27-2008 08:57 PM
Potassium question flowergirl2day High & Low Blood Pressure 18 06-16-2007 07:32 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenj770 (15), MyCat55 (5), jonnstar (3), captjane (3), Fieryimp (2), tess201 (2), mycatsmom (2), itburns2004 (2), MISSYJOY (2), janewhite1 (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:28 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!